Notifications
Clear all

stomach ache 4 hours after eating - what is this?


Anne Mary
Posts: 405
Topic starter
(@anne-mary)
Reputable Member
Joined: 9 years ago

I regularly suffer from indigestion since I had chemoradiation 6 years ago. Most of it I can deal with, using various mineral or vitamin supplements. However, there is one typical form which I don't understand.
I eat and I'm fine, but about four hours later I get a tummy ache. I wonder whether the food has arrived in a particular part of the digestive tract. Can anyone tell me which? It's not easy to localize the pain, but it seems to center very roughly around my navel.
Thank you!

4 Replies
Tashanie
Posts: 1924
(@tashanie)
Noble Member
Joined: 12 years ago

I regularly suffer from indigestion since I had chemoradiation 6 years ago. Most of it I can deal with, using various mineral or vitamin supplements. However, there is one typical form which I don't understand.
I eat and I'm fine, but about four hours later I get a tummy ache. I wonder whether the food has arrived in a particular part of the digestive tract. Can anyone tell me which? It's not easy to localize the pain, but it seems to center very roughly around my navel.
Thank you!

where on your body did you have the chemorads? If it was to part of your bowel then it could have been damaged - but I would have expected it to have healed by now. Did you have any surgery? It might possibly be adhesions..............but its unlikely.

If you have had this since your treatment have you mentioned it to your GP/oncologist? Have they made any suggestions or given you anything for it? If you haven't I do urge you to do so. No symptom should last that long without being investigated.

It isn't easy to say which bit of your bowel is effected since transit times vary in different individuals. It's probably the duodenum........but don't quote me on that!

Reply
Anne Mary
Posts: 405
Topic starter
(@anne-mary)
Reputable Member
Joined: 9 years ago

It was cervical cancer, and just chemoradiation, no surgery.

I have found that minerals and vitamins help enormously. The medics were not interested, or offered pills which were just an educated guess with side effects.
So don't worry, I won't quote you to anyone .....

Cisplatin chemotherapy can damage the kidneys (amongst other things) and cause electrolyte loss via the urine, which is why I have to take magnesium etc. Radiotherapy can have long lasting gastrointestinal effects, which may even get worse with time*. I was not warned of any of this, which is why I did not start taking the supplements for a few years, which resulted in damage to my eyes. Mind you, I've got that under control also now, with food and supplements.

Luckily I have time and a computer to look up all these things, and am happy to do so. I'm not one who thinks the worst when browsing! On the contrary.
I just wanted to know what it meant that I sometimes get trouble some 4 hours after eating .....

Love, thanks! Anne Mary.

*

Reply
Tashanie
Posts: 1924
(@tashanie)
Noble Member
Joined: 12 years ago

With no surgery radiation is the most likely cause. Its not something I am THAT familiar with - despite 10 years as a pharmacist at a women's hospital with a very active oncology section. We did the surgery - the chemorad was done elsewhere..

.

Reply
planetayurveda
Posts: 3
(@planetayurveda)
New Member
Joined: 7 years ago

Diet is very much important factor in patients suffering from Ulcerative Colitis because a healthier diet rich in all vitamins, minerals, all carbohydrates, proteins and fats prevents in remission of ulcerative colitis. This should include a variety of foods:

Follow the Diet :

Reply
Share: